Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 1, 2019, 7:28 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2019, 7:28 AM CST (13:28 UTC)
- Expired
- Jan 2, 2019, 6:00 AM CST
- In force
- 23 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
741 WWUS74 KMAF 011328 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 728 AM CST Tue Jan 1 2019 ...HIGH WIND WARNING IN EFFECT THROUGH TONIGHT FOR THE GUADALUPE PASS... ...FREEZING FOG ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...HIGHER ELEVATIONS OF CULBERSON COUNTY...AND DAVIS MOUNTAINS INCLUDING THE I-10/20 SPLIT... A strong cold front is moving through the area this morning. This has resulted in strong wind being channeled through the Guadalupe Pass. A High Wind Warning has been issued for today and tonight. Cold, moist air behind the front will be favorable for the formation of dense freezing fog with light ice accumulations causing slick road conditions. A Freezing Fog Advisory is in effect. TXZ258-020000- /O.UPG.KMAF.HW.A.0030.190102T0000Z-190102T1500Z/ /O.NEW.KMAF.HW.W.0001.190101T1328Z-190102T1200Z/ /O.CON.KMAF.ZF.Y.0001.000000T0000Z-190102T0000Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 628 AM MST Tue Jan 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect until 5 AM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...High wind now through tonight. Freezing fog is expected through this afternoon. * WINDS...Northeast 35 to 50 mph. Gusts up to 65 mph. * VISIBILITY...Less than one half mile. * Impacts...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ NMZ027-TXZ057-074-020000- /O.CON.KMAF.ZF.Y.0001.000000T0000Z-190102T0000Z/ Guadalupe Mountains of Eddy County- Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Including the cities of Queen, Van Horn, Alpine, and Fort Davis 728 AM CST Tue Jan 1 2019 /628 AM MST Tue Jan 1 2019/ ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * VISIBILITY...Less than one half mile. * IMPACTS...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$
2 follow-up statements
381 WWUS74 KMAF 020037 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 637 PM CST Tue Jan 1 2019 ...HIGH WIND WARNING IN EFFECT THROUGH TONIGHT FOR THE GUADALUPE PASS... ...FREEZING FOG ADVISORY IN EFFECT INTO WEDNESDAY MORNING FOR THE GUADALUPE MOUNTAINS...HIGHER ELEVATIONS OF CULBERSON COUNTY...EDDY COUNTY PLAINS...STOCKTON PLATEAU...AND DAVIS MOUNTAINS INCLUDING THE I-10/20 SPLIT... A strong cold front has moved through the area this morning. This has resulted in strong wind being channeled through the Guadalupe Pass. A High Wind Warning is in effect through tonight. Cold, moist air behind the front will be favorable for the formation of dense freezing fog with light ice accumulations causing slick road conditions. A Freezing Fog Advisory is in effect. TXZ258-021500- /O.NEW.KMAF.ZF.Y.0002.190102T0037Z-190102T1500Z/ /O.CON.KMAF.HW.W.0001.000000T0000Z-190102T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 537 PM MST Tue Jan 1 2019 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... The National Weather Service in Midland/Odessa has issued a Freezing Fog Advisory, which is in effect until 8 AM MST Wednesday. * TIMING...High wind now through tonight. Freezing fog is expected into Wednesday morning. * WINDS...Northeast 35 to 50 mph. Gusts up to 65 mph. * VISIBILITY...Less than one half mile. * Impacts...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ NMZ027-028-TXZ057-074-075-021500- /O.NEW.KMAF.ZF.Y.0002.190102T0037Z-190102T1500Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Pecos- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Alpine, Fort Davis, and Fort Stockton 637 PM CST Tue Jan 1 2019 /537 PM MST Tue Jan 1 2019/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY... The National Weather Service in Midland/Odessa has issued a Freezing Fog Advisory, which is in effect until 9 AM CST /8 AM MST/ Wednesday. * TIMING...Into Wednesday morning. * VISIBILITY...Less than one half mile. * IMPACTS...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$
293 WWUS74 KMAF 020936 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 336 AM CST Wed Jan 2 2019 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS MORNING FOR GUADALUPE PASS... ...FREEZING FOG ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...HIGHER ELEVATIONS OF CULBERSON COUNTY... EDDY COUNTY PLAINS...STOCKTON PLATEAU...AND DAVIS MOUNTAINS INCLUDING THE I-10/20 SPLIT... A strong cold front has moved through the area bringing strong northeast winds to Guadalupe Pass. A High Wind Warning is in effect through early this morning. Cold, moist air behind the front will be favorable for the formation of dense freezing fog with light ice accumulations causing slick road conditions. A Freezing Fog Advisory is in effect. TXZ258-022200- /O.EXT.KMAF.ZF.Y.0002.000000T0000Z-190103T0000Z/ /O.CON.KMAF.HW.W.0001.000000T0000Z-190102T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 236 AM MST Wed Jan 2 2019 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...High wind through early this morning. Freezing fog is expected through this afternoon. * WINDS...Northeast 35 to 50 mph. Gusts up to 65 mph. * VISIBILITY...Less than one half mile. * Impacts...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ NMZ027-028-TXZ057-074-075-022200- /O.EXT.KMAF.ZF.Y.0002.000000T0000Z-190103T0000Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Pecos- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Alpine, Fort Davis, and Fort Stockton 336 AM CST Wed Jan 2 2019 /236 AM MST Wed Jan 2 2019/ ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * VISIBILITY...Less than one half mile. * IMPACTS...Light ice accumulations and low visibilities could create slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 5:40 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 1, 5:40 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
540 AM CST Tue Jan 1 2019
.DISCUSSION...
Please see the 12Z aviation discussion below.
&&
.AVIATION...
Breezy northeasterly winds have developed in the wake of a strong
cold front this morning, with 20-25kt gusts possible through
around 18Z-19Z. Thereafter, gusts will diminish, with sustained
speeds expected to remain around 12kt or less. -SN is possible
briefly this morning at CNM, with the potential for -FZDZ at all
terminals after 02/00Z, with little accumulation expected. IFR
ceilings at HOB will improve to MVFR this afternoon, with
intermittent IFR ceilings possible this morning at MAF/INK/PEQ.
Otherwise, MVFR ceilings will prevail through the period.
&&
.PREV DISCUSSION... /issued 428 AM CST Tue Jan 1 2019/
DISCUSSION...
A very strong cold front is currently moving through the area and
temperatures are quickly dropping into the 20s behind it. Hi-res
models are indicating upslope flow will cause dense fog to form
from the Guadalupe Mountains, down to the I-10/20 split and the
Davis Mountains. Temperatures below freezing may cause light ice
accumulations and slick road conditions and a Freezing Fog
Advisory has been issued. The upper level low supporting the
front is still well to the west so precipitation is not expected
to develop through the next 24 hours, though freezing fog or
drizzle may develop tonight across a large portion of southeastern
New Mexico and West Texas. Any icing amounts should be light
(<0.1") though enough to cause slick road conditions.
Most models are showing a saturated atmosphere below freezing
below 750mb, with a drier and warmer layer above freezing located
in the mid levels. With no introduction of snow nuclei coming
from above this layer, such a sounding favors supercooled water
droplets or perhaps small snow grains if the air is cold enough.
Should the saturated low layer prove to be deeper than currently
indicated (extending above 700mb and into the warm layer) then
there is a greater possibility for freezing rain or sleet due to
greater collision coalescense. Precipitation chances do not
increase until Wednesday night and Thursday with the passage of
the upper level low. The expected track of the low will place the
highest PoPs to the north and east of our CWA, however some models
are trending farther south which could spread higher PoPs south.
Otherwise, it would take a fairly strong upper low with a well
defined deformation zone for areas south of I-20 to have precip.
The arrival of the upper low should cause the column to cool
enough so that any mixed wintry precip turns to all snow.
Afterward, the upper low will move off to the east and zonal flow
will bring warmer temperatures for the end of the week and into
the weekend.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 33 25 32 27 / 0 10 30 40
Carlsbad 30 22 31 24 / 10 10 30 20
Dryden 44 33 39 31 / 0 10 20 20
Fort Stockton 37 24 32 27 / 0 10 20 20
Guadalupe Pass 28 19 28 22 / 10 10 30 20
Hobbs 27 18 30 23 / 0 10 20 30
Marfa 45 22 39 22 / 0 10 10 10
Midland Intl Airport 31 24 30 26 / 0 10 20 30
Odessa 31 22 30 25 / 0 10 20 30
Wink 34 23 32 25 / 0 10 20 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freezing Fog Advisory until 5 PM MST this afternoon for
Guadalupe Mountains of Eddy County.
TX...Freezing Fog Advisory until 6 PM CST /5 PM MST/ this evening for
Davis/Apache Mountains Area-Guadalupe Mountains-Van Horn
and Highway 54 Corridor.
High Wind Watch from this afternoon through Wednesday morning
for Guadalupe Mountains.
&&
84/10Hazardous weather outlook, Jan 1, 7:22 AM CST, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 722 AM CST Tue Jan 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021330- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 722 AM CST Tue Jan 1 2019 /622 AM MST Tue Jan 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Freezing fog is possible across the higher elevations today, and patchy freezing drizzle is possible tonight for most locations along and north of I-10, and across the higher terrain. Slick spots could result, especially on bridges, overpasses, and other elevated surfaces. A High Wind Warning is in effect through tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A light wintry mix of precipitation is possible across most of the area Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jan 1, 4:45 AM CST, 2 hours 43 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 445 AM CST Tue Jan 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-012200- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Van Horn, Pecos, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine, Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP, Marathon, Dryden, Sanderson, Guadalupe Mountains NP, and Pine Springs 445 AM CST Tue Jan 1 2019 /345 AM MST Tue Jan 1 2019/ ...VERY COLD TEMPERATURES AND A WINTRY MIX OF PRECIPITATION IS POSSIBLE TODAY INTO THURSDAY ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... A strong cold front has brought very cold air with temperatures dropping quickly into the 20s. Highs today and Wednesday will only be in the 20s and 30s across most of the area and many locations could see 60 hours or more with temperatures below freezing. Wind chills could also fall into the teens and single digits the next couple of days. Freezing fog and drizzle will be possible today and tonight, before the approach of an upper level low moving across the Four Corners region brings a chance of precipitation to the area Wednesday into Thursday. This could impact travel on area highways. This precipitation Wednesday could start in the form of light freezing rain, sleet or snow before transitioning to all snow by Thursday. While accumulations should remain light, it will be enough to create slick spots on roads and bridges. As the situation changes further updates will be issued. Listen to NOAA Weather Radio or your local media for the latest updates on this situation.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:26 AM CST | Freezing Fog Advisory | MAF | 14 hr | |
| Jan 1, 1:53 PM CST | Winter Storm Watch | MAF | Borden, Howard, Mitchell, Scurry | 14 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.